MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895915250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the proximal right coronary artery.A 2.50mm x 15mm apex¿ balloon catheter was advanced to dilate the lesion.However, at 24 atmospheres, the balloon ruptured.The device was completely removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient' status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of the apex balloon catheter.The balloon, bonds, and tip were microscopically and visually examined.There was blood in the inflation lumen and balloon.The balloon was loosely folded.Microscopic examination of the balloon revealed a pinhole at the proximal balloon transition.Microscopic examination presented no irregularities in the balloon material or markerband that could have contributed to the damage.The tip was damaged.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the direction for use states: ¿do not exceed the rated balloon burst pressure.If difficulty is experienced during balloon inflation, do not continue inflation; deflate and remove the catheter.¿ (b)(4).
 
Event or Problem Description
It was further reported that the balloon ruptured on initial inflation.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6582685
Report Number2134265-2017-05220
Device Sequence Number749299
Product Code LOX
UDI-Device Identifier08714729475613
UDI-Public(01)08714729475613(17)20190430(10)19168740
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberH7493895915250
Device Catalogue Number38959-1525
Device Lot Number19168740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR